Alert archive / Missouri / Wind Chill Advisories in 2008
Wind Chill Advisory 2, NWS St. Louis, MO
NWS St. Louis, MO issued this wind chill advisory at Jan 23, 2008, 3:23 PM CST for 4 counties in Missouri; Adams County, Brown County, Illinois. It took effect at Jan 24, 2008, 12:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2008, 3:23 PM CST (21:23 UTC)
- In effect from
- Jan 24, 2008, 12:00 AM CST
- Expired
- Jan 24, 2008, 10:00 AM CST
- In force
- 10 hr
- Issued by
- NWS St. Louis, MO
Counties Adams County, IL, Brown County, IL, Knox County, MO, Lewis County, MO, Marion County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 161 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KLSX 232123 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 323 PM CST WED JAN 23 2008 ILZ095-096-MOZ018-019-026-027-240930- /O.NEW.KLSX.WC.Y.0002.080124T0600Z-080124T1600Z/ ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION- INCLUDING THE CITIES OF...QUINCY...HANNIBAL 323 PM CST WED JAN 23 2008 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST THURSDAY. A STRONG FRONT WILL MOVE THROUGH THE REGION EARLY TONIGHT BRINGING UNSEASONABLY COLD AIR INTO MISSOURI AND ILLINOIS. WIND CHILLS WILL FALL INTO THE 15 TO 20 DEGREE BELOW ZERO RANGE LATE TONIGHT AND EARLY THURSDAY. ACTUAL AIR TEMPERATURES WILL FALL TO AROUND ZERO EARLY THURSDAY. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 20 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ BRITT
2 follow-up statements
000 WWUS43 KLSX 241040 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 440 AM CST THU JAN 24 2008 ILZ095-096-MOZ018-019-026-027-241600- /O.CON.KLSX.WC.Y.0002.000000T0000Z-080124T1600Z/ ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION- INCLUDING THE CITIES OF...QUINCY...HANNIBAL 440 AM CST THU JAN 24 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING. AN ARCTIC HIGH PRESSURE SYSTEM WAS CENTERED OVER THE CENTRAL GREAT PLAINS THIS MORNING. THIS SYSTEM WILL MOVE ACROSS MISSOURI DURING THE DAY. NORTHWESTERLY WINDS OF 10 TO 20 MPH WILL CONTINUE EARLY THIS MORNING AROUND THIS HIGH. THE WINDS WILL DIMINISH BY LATE MORNING. THE COMBINATION OF TEMPERATURES RANGING FROM ZERO TO 5 BELOW EARLY THIS MORNING AND THE WIND WILL PRODUCE WIND CHILLS IN THE 15 TO 20 DEGREE BELOW ZERO RANGE EARLY THIS MORNING. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 20 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ SCHROEDER
000 WWUS43 KLSX 241601 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 1001 AM CST THU JAN 24 2008 ILZ095-096-MOZ018-019-026-027-241715- /O.EXP.KLSX.WC.Y.0002.000000T0000Z-080124T1600Z/ ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION- INCLUDING THE CITIES OF...QUINCY...HANNIBAL 1001 AM CST THU JAN 24 2008 ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING. TEMPERATURES WILL GRADUALLY RISE DURING THE REMAINDER OF THE MORNING...AND THIS WILL RESULT IN WIND CHILLS WHICH NO LONGER FALL INTO THE DANGEROUS RANGE. IT WILL REMAIN VERY COLD THROUGHOUT THE DAY AND RESIDENTS ARE ADVISED TO DRESS WARMLY AND TAKE PRECAUTIONS TO MINIMIZE EXPOSURE IN THESE VERY COLD CONDITIONS. $$ GLASS
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this wind chill advisory went out at Jan 23, 12:08 PM CST, 3 hours 15 minutes earlier.
Area forecast discussion, Jan 23, 12:08 PM CST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1208 PM CST WED JAN 23 2008 .UPDATE... FORECAST UPDATED TO SHOW A SLOWER INCREASE IN CLOUDS BASED ON SATELLITE TRENDS. ALSO SLIGHTLY TRIMMED BACK POPS/SNOW SHOWERS ACCORDINGLY IN NRN CWA FOLLOWING THE SAME IDEA. BRITT && .DISCUSSION... INCREASING CLOUDINESS CAN BE EXPECTED TDA AS SHRTWV TROF CURRENTLY OVER SERN MT AND SFC LOW JUST AHD OF IT OVR CNTRL SD DROP SEWD THRU NRN MO THIS AFTN AND THIS EVNG. THERE SHOULD BE A QUICK SHOT OF LIGHT SNOW JUST AHD AND LEFT OF THE TRACK OF THE VORT MAX AND ASSOCIATED WK SFC LOW. SNOW ACCUMULATION SHOULD BE LIGHT DUE TO THE LIMITED MOISTURE AVAILABLE AND THE QUICK MOVEMENT OF THE MID-UPR LVL TROF AND ASSOCIATED WK SFC REFLECTION. IT APRS THAT THE BEST SNOW AMOUNTS WILL BE N OF THE CWA BUT MAY RECEIVE A DUSTING OF LIGHT SNOW OVER THE NRN COUNTIES OF THE CWA THIS AFTN AND THE NERN COUNTIES THIS EVNG. FURTHER S EXPECTING ONLY FLURRIES. A STG ARCTIC HI WILL BUILD INTO THE CWA TGT BHND THE WK SFC LOW. RELATIVELY STG LOW LVL NWLY WNDS WILL BRING STG LOW LVL CAA TO THE CWA TGT. BOTH THE NAM AND GFS MDLS DROP THE -16 DGR C 850 MB ISOTHERM SWD TO STL OR JUST S OF STL BY 12Z THU. THE COMBINATION OF STG AND GUSTY SFC WNDS AND BITTERLY COLD TEMPERATURES WILL PRODUCE WIND CHILLS DOWN TO -10 TO -15 OVR THE NRN PTN OF THE CWA LT TGT AND EARLY THU MRNG. WILL LET DAY SHIFT DECIDE IF A WIND CHILL ADVISORY IS WARRANTED FOR THE NRN PTN OF THE CWA LT TGT AND THU MRNG. THU NGT WILL BE BITTERLY COLD AGAIN ESPECIALLY OVR THE ERN PTN OF THE CWA UNDERNEATH THE SFC RIDGE AXIS...ALTHOUGH THE SFC WNDS WILL BE LIGHT AND HENCE WIND CHILL READINGS WILL NOT BE AS LOW. THERE WILL BE GOOD RADATIONAL COOLING WITH A CLR SKY...LGT WIND AND VERY LOW SFC DWPTS OF ZERO OR SLIGHTLY BLW ZERO. A WARMING TREND WILL BGN FRI AFTN AS THE LOW LVL WINDS BCM S-SWLY ON THE BACKSIDE OF SFC/850 MB RDG PUSHING E OF THE CWA. CLOUDS AND PCPN SHOULD SPREAD EWD THRU THE CWA BY FRI AFTN WITH INCRSG LOW- MID LVL WAA AHD OF AN APPROACHING SHRTWV TROF MOVING EWD THRU THE PLAINS STATES. LOOKING AT MDL FCST SOUNDINGS AND PARTIAL THICKNESS FCSTS IT APRS THAT PCPN TYPE WILL BE MAINLY SNOW OVR THE NRN AND ERN PTN OF THE CWA FRI AFTN AND NGT...BUT MAY CHANGE OVER TO SLEET OR AT LEAST BCM MIXED WITH SLEET OVER THE WRN AND SRN PTN OF THE CWA AS AN ELEVATED WARM LYR DVLPS ABOVE THE COLD AND RELATIVELY DRY SFC LYR. SFC TEMPERATURES IN THE WRN AND SRN PTN OF THE CWA SHOULD RISE ABOVE THE FREEZING MARK FRI AFTN BUT WILL LIKELY FALL BACK DOWN BELOW FREEZING AS THE PCPN BGNS DUE TO EVAPORATIVE COOLING AS THE SNOW FALLS INTO THE VERY DRY BNDRY LYR AS EVIDENT BY INITIALLY VERY LOW SFC DWPTS. THE PCPN SHOULD SHIFT E OF THE CWA BY 12Z SAT. GKS && .AVIATION... FOR THE 18Z TAFS... NOT MUCH CHANGE FROM PREVIOUS THINKING. EXPECT COLD FRONT TO MOVE ACROSS THE REGION BETWEEN 20-02Z. CONDITIONS WILL GO FROM VFR WITH SWLY WINDS TO GUSTY NWLY WINDS AFTER FROPA. NERN MO/W CNTRL IL INCLUDING KUIN WILL SEE MVFR/SOME IFR CIGS AND VSBYS LATE THIS AFTN/THIS EVENING WITH SNOW SHOWERS...WITH LOWER CHCS AND AND MVFR CONDITIONS OVER CNTRL AND ERN MO/SWRN IL INCLUDING KCOU/KSTL/KSUS FARTHER TO THE SOUTH. EXPECT CIGS TO IMPROVE LATER TONIGHT AND SKIES TO CLEAR. BRITT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jan 23, 5:51 AM CST, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 551 AM CST WED JAN 23 2008 ILZ058>060-065-095>099-MOZ018-019-026-027-034>036-042-052-241200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-FAYETTE IL-ADAMS IL-BROWN IL- PIKE IL-CALHOUN IL-JERSEY IL-KNOX-LEWIS-SHELBY-MARION-MONROE- RALLS-PIKE-AUDRAIN-LINCOLN- 551 AM CST WED JAN 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR LIGHT SNOW THIS AFTERNOON AND EVENING. ONLY A DUSTING OF SNOW IS EXPECTED. ANOTHER INTRUSION OF ARCTIC AIR WILL BRING VERY LOW WIND CHILLS OF 10 TO 15 BELOW ZERO FOR LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY VERY LOW WIND CHILLS OF 10 TO 15 BELOW ZERO WILL CONTINUE THURSDAY MORNING. THERE IS A CHANCE OF SNOW AND SLEET FRIDAY AFTERNOON AND FRIDAY NIGHT. ANOTHER WINTRY MIX OF SNOW AND SLEET WILL BE POSSIBLE WITH ANOTHER WEATHER SYSTEM ON SUNDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ATTENTION IS REQUIRED. ANY REPORTS OF SNOWFALL AND SNOW ACCUMULATION AMOUNTS TO THE NATIONAL WEATHER SERVICE ARE APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 ILZ064-069-070-074-079-100>102-MOZ041-047>051-059>065-072>075-084- 085-099-241200- BOND IL-CLINTON IL-MARION IL-WASHINGTON IL-RANDOLPH IL-MADISON IL- ST. CLAIR IL-MONROE IL-BOONE-MONITEAU-COLE-OSAGE-CALLAWAY- MONTGOMERY-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-ST. LOUIS- ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-ST. FRANCOIS- STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 551 AM CST WED JAN 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT ANOTHER INTRUSION OF ARCTIC AIR WILL BRING VERY LOW WIND CHILLS OF ZERO TO 10 BELOW ZERO FOR LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY VERY LOW WIND CHILLS OF ZERO TO 10 BELOW ZERO WILL CONTINUE THURSDAY MORNING. THERE IS A CHANCE OF SNOW AND SLEET FRIDAY AFTERNOON AND FRIDAY NIGHT. ANOTHER WINTRY MIX OF SNOW AND SLEET WILL BE POSSIBLE WITH ANOTHER WEATHER SYSTEM ON SUNDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 GKS
Nearby
Wind Chill Advisories in Missouri, 2008Wind Chill Advisories in Illinois, 2008Every wind chill advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.